Alert archive / Idaho / Red Flag Warnings in 2022
Red Flag Warning 13, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 26, 2022, 1:46 PM MDT for 19 counties in Idaho. It took effect at Aug 27, 2022, 8:39 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2022, 1:46 PM MDT (19:46 UTC)
- In effect from
- Aug 27, 2022, 8:39 AM MDT
- Expired
- Aug 27, 2022, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Jerome County, ID, Lemhi County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID, Valley County, ID
The radar
The Pocatello radar (KSFX), 78 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2658 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239 WWUS85 KPIH 261946 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 146 PM MDT Fri Aug 26 2022 IDZ427-271100- /O.NEW.KPIH.FW.W.0013.220827T1600Z-220828T0200Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 146 PM MDT Fri Aug 26 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 8 PM MDT Saturday. * AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. Mainly areas below 7000 feet elevation. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...12 to 18 percent. * IMPACTS...Low humidity and strong wind can mean fast growth or spread rates for wildfires, long range spotting, and other hazards with wildfire activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$ IDZ475-476-271100- /O.NEW.KPIH.FW.W.0013.220827T2100Z-220828T0200Z/ East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 146 PM MDT Fri Aug 26 2022 ...RED FLAG WARNING IN EFFECT FROM 3 PM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 3 PM to 8 PM MDT Saturday. * AFFECTED AREA...Fire Weather Zone 475 East Salmon River Mountains/Salmon NF and Fire Weather Zone 476 Lemhi and Lost River Range/Challis NF. Red Flag conditions should stay below the 7500ft level. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...12 to 18 percent. * IMPACTS...Low humidity and strong wind can mean fast growth or spread rates for wildfires, long range spotting, and other hazards with wildfire activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && Messick $$
4 follow-up statements
955 WWUS85 KPIH 270735 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 135 AM MDT Sat Aug 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427... ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476... IDZ427-272100- /O.CON.KPIH.FW.W.0013.220827T1600Z-220828T0200Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 135 AM MDT Sat Aug 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427... * AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...9 to 17 percent. * IMPACTS...Low humidity and strong wind can mean fast growth or spread rates for wildfires, long range spotting, and other hazards with wildfire activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$ IDZ475-476-272100- /O.CON.KPIH.FW.W.0013.220827T2100Z-220828T0200Z/ East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 135 AM MDT Sat Aug 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476... * AFFECTED AREA...Fire Weather Zone 475 East Salmon River Mountains/Salmon NF and Fire Weather Zone 476 Lemhi and Lost River Range/Challis NF. * WINDS...Valleys...West 15 to 25 mph with gusts around 35 mph. Ridges...West 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...12 to 18 percent. * IMPACTS...Low humidity and strong wind can mean fast growth or spread rates for wildfires, long range spotting, and other hazards with wildfire activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$
595 WWUS85 KPIH 271439 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 839 AM MDT Sat Aug 27 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 410... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427... ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476... IDZ425-280200- /O.EXB.KPIH.FW.W.0013.220827T1439Z-220828T0200Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- 839 AM MDT Sat Aug 27 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TODAY UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect until 8 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...9 to 17 percent. * IMPACTS...Low humidity and strong wind can mean fast growth or spread rates for wildfires, long range spotting, and other hazards with wildfire activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. - Thunderstorm coverage of 25 percent, without specific rainfall criteria. - Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ IDZ410-280200- /O.EXB.KPIH.FW.W.0013.220827T1900Z-220828T0200Z/ Upper Snake River Valley/Idaho Falls BLM- 839 AM MDT Sat Aug 27 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 410... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 1 PM this afternoon to 8 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...9 to 17 percent. * IMPACTS...Low humidity and strong wind can mean fast growth or spread rates for wildfires, long range spotting, and other hazards with wildfire activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. - Thunderstorm coverage of 25 percent, without specific rainfall criteria. - Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ IDZ427-280200- /O.CON.KPIH.FW.W.0013.220827T1600Z-220828T0200Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 839 AM MDT Sat Aug 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427... * AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...9 to 17 percent. * IMPACTS...Low humidity and strong wind can mean fast growth or spread rates for wildfires, long range spotting, and other hazards with wildfire activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$ IDZ475-476-280200- /O.CON.KPIH.FW.W.0013.220827T2100Z-220828T0200Z/ East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 839 AM MDT Sat Aug 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476... * AFFECTED AREA...Fire Weather Zone 475 East Salmon River Mountains/Salmon NF and Fire Weather Zone 476 Lemhi and Lost River Range/Challis NF. * WINDS...Valleys...West 15 to 25 mph with gusts around 35 mph. Ridges...West 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...12 to 18 percent. * IMPACTS...Low humidity and strong wind can mean fast growth or spread rates for wildfires, long range spotting, and other hazards with wildfire activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$
623 WWUS85 KPIH 271924 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 124 PM MDT Sat Aug 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 410... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427... ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476... IDZ425-280400- /O.NEW.KPIH.FW.W.0014.220828T1900Z-220829T0200Z/ /O.CON.KPIH.FW.W.0013.000000T0000Z-220828T0200Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- 124 PM MDT Sat Aug 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 1 PM to 8 PM MDT Sunday. * AFFECTED AREA...Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...9 to 17 percent. * IMPACTS...Low humidity and strong wind can mean fast growth or spread rates for wildfires, long range spotting, and other hazards with wildfire activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. - Thunderstorm coverage of 25 percent, without specific rainfall criteria. - Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ IDZ427-280200- /O.CON.KPIH.FW.W.0013.000000T0000Z-220828T0200Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 124 PM MDT Sat Aug 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427... * AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...9 to 17 percent. * IMPACTS...Low humidity and strong wind can mean fast growth or spread rates for wildfires, long range spotting, and other hazards with wildfire activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$ IDZ475-476-280200- /O.CON.KPIH.FW.W.0013.220827T2100Z-220828T0200Z/ East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 124 PM MDT Sat Aug 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476... * AFFECTED AREA...Fire Weather Zone 475 East Salmon River Mountains/Salmon NF and Fire Weather Zone 476 Lemhi and Lost River Range/Challis NF. * WINDS...Valleys...West 15 to 25 mph with gusts around 35 mph. Ridges...West 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...12 to 18 percent. * IMPACTS...Low humidity and strong wind can mean fast growth or spread rates for wildfires, long range spotting, and other hazards with wildfire activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$ IDZ410-280200- /O.CON.KPIH.FW.W.0013.000000T0000Z-220828T0200Z/ Upper Snake River Valley/Idaho Falls BLM- 124 PM MDT Sat Aug 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 410... * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...9 to 17 percent. * IMPACTS...Low humidity and strong wind can mean fast growth or spread rates for wildfires, long range spotting, and other hazards with wildfire activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. - Thunderstorm coverage of 25 percent, without specific rainfall criteria. - Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$
207 WWUS85 KPIH 280154 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 754 PM MDT Sat Aug 27 2022 IDZ425-281000- /O.EXP.KPIH.FW.W.0013.000000T0000Z-220828T0200Z/ /O.CON.KPIH.FW.W.0014.220828T1900Z-220829T0200Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- 754 PM MDT Sat Aug 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... * AFFECTED AREA...Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Low humidity and strong wind can mean fast growth or spread rates for wildfires, long range spotting, and other hazards with wildfire activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$ IDZ427-280300- /O.EXP.KPIH.FW.W.0013.000000T0000Z-220828T0200Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 754 PM MDT Sat Aug 27 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427... Winds will continue to decrease after sunset with humidities recovering above critical levels, therefore the Red Flag Warning will be allowed to expire. $$ IDZ475-476-280300- /O.EXP.KPIH.FW.W.0013.000000T0000Z-220828T0200Z/ East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 754 PM MDT Sat Aug 27 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476... Winds will continue to decrease after sunset with humidities recovering above critical levels, therefore the Red Flag Warning will be allowed to expire. $$ IDZ410-280300- /O.EXP.KPIH.FW.W.0013.000000T0000Z-220828T0200Z/ Upper Snake River Valley/Idaho Falls BLM- 754 PM MDT Sat Aug 27 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 410... Winds will continue to decrease after sunset with humidities recovering above critical levels, therefore the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 26, 10:18 AM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 26, 10:18 AM MDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 1018 AM MDT Fri Aug 26 2022 .UPDATE...A line of isolated showers and thunderstorms are occurring from Carey to Grays Lake currently. Updated the forecast to include these for this morning. Still expect isolated showers and thunderstorms this afternoon along the Wyoming border, especially the Bear Lake/Caribou Highlands. Wyatt && .PREV DISCUSSION... /issued 356 AM MDT Fri Aug 26 2022/ SHORT TERM...Today and Saturday. As the upper trough continues to lift northeastward through Montana into Canada today, drier air will move into the region under zonal flow. Only slight chances for isolated thunderstorms will exist this afternoon and evening across the upper Snake River Plain and eastern and southeastern highlands. Convection looks to start around 2 pm and work eastward into Wyoming, with all activity over for our CWA by around 8 pm. Today will be breezy, with sustained winds reaching just over 20 mph and gusts close to 30 mph possible. After several days of deterministic models and ensemble clusters showing various solutions regarding the low pressure system that will move through tomorrow, latest model runs are starting to come to a better consensus. The GFS is bringing the closed low through the northern extent of the Idaho panhandle early tomorrow afternoon, while the ECMWF features a much more shallow trough passing through the region. With a tight pressure gradient over our CWA, this feature will bring strong winds region-wide. The ECMWF EFI (Extreme Forecast Index) has the majority of our region highlighted for stronger than normal wind speeds. With NBM v4.0 winds too weak, we have blended with NBM v4.1 to better reflect what wind speeds could materialize tomorrow afternoon into the evening. Sustained winds could reach up to 30 mph and gusts around 40 mph, with highest speeds across the high terrain of the Central Mountains and the upper Snake Plain. Slight chances for showers and thunderstorms will also return to much of the region as this low passes. At this time, wind speeds look like they will reach Wind Advisory criteria and could potentially justify a Red Flag Warning. While minimum humidities look to remain above 15% tomorrow with the exception of a few locations, strong enough winds may prompt us to issue a Red Flag Warning. Have opted to hold off for now considering the recent discrepancies in model runs and let the next shift assess as new data becomes available. Temperatures over the next two days will run slightly above normal. Cropp LONG TERM...Sunday through next Friday. Models are lining up a little better in the extended, especially the operational GFS and European. These models show a weak low/shortwave passing through Montana and entering the Dakotas by 00z Monday with a ridge developing across our region. Most models agree with this solution although about 40% of models are still advertising a slower deeper trough hanging back across the northern Great Basin during this time. As a result, the NBM is holding on to some low chances rain chances for Sunday across the high country. With the trend of good consensus between the 00Z operational runs of the European and GFS, think we may see those rain chances lower in future NBM runs. All models show the ridge amplifying on Monday, although the operational GFS and European have a weak shortwave trying to work up the western side of the ridge Monday into Tuesday. This could throw a chance for storms into the forecast for midweek if it verifies. But right now, most of the clusters are showing a ridge-dominant pattern with the shortwave weakening as it moves over the ridge. The consensus shows that ridge further amplifying for late week with the extreme forecast index offered by the ECMWF indicating extreme heat for central and east Idaho for mid to late week. For example, about 2/3rds of the GFS members are advertising highs in the mid to upper 90s for Pocatello late week. 13 AVIATION...Several HREF members show convection developing near KSUN and across the upper Snake Plain and drifting east this afternoon. Consequently, will continue to mention VCTS at KSUN, KIDA, and KDIJ. HREF and NBM 4.1 shows wind gusts this afternoon to near 20 kts at many sites so will include some wind gust mention as well. 13 FIRE WEATHER...As the upper trough continues to lift northeastward through Montana into Canada today, drier air will move into the region under zonal flow. Isolated thunderstorms will still be possible, with greatest chances across the upper Snake River Plain, as well as Fire Weather Zone 413. Convective initiation will likely occur around 2 pm and storms will work eastward into Wyoming, with all activity expected to be outside of Idaho by around 8 pm. Winds will also be breezy, with sustained winds potentially reaching 20 mph and gusts up to 30 mph possible. Tomorrow should be quite a bit windier region-wide though, as models continue to sort out the details of an upper low moving through Idaho tomorrow. As the pressure gradient tightens over us, sustained winds up to around 30 mph and gusts around 40 mph are likely, with highest speeds across the high terrain of the Central Mountains and the upper Snake Plain. While minimum humidities look to remain above 15% tomorrow with the exception of a few locations, strong winds may be cause for issuance of a Red Flag Warning tomorrow. Considering discrepancies in recent model runs, have opted to hold off for now and let the next shift reassess as more data becomes available. Cropp/13 && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:47 PM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 30 hr |
| Aug 26, 1:47 PM MDT | Wind Advisory | PIH | Bingham, Bonneville, Butte, Custer, Fremont, Jefferson and 1 more | 30 hr |
| Aug 26, 2:14 PM MDT | Special Weather Statement | PIH | Blaine | 31 min |
| Aug 26, 2:20 PM MDT | Special Weather Statement | PIH | Oneida | 25 min |
| Aug 26, 2:29 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Oneida, Power | 31 min |
| Aug 26, 2:42 PM MDT | Special Weather Statement | PIH | Caribou | 48 min |
| Aug 26, 2:52 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou | 23 min |
| Aug 26, 2:58 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Oneida | 32 min |
| Aug 26, 3:00 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Caribou, Franklin | 30 min |
| Aug 26, 3:11 PM MDT | Special Weather Statement | PIH | Blaine | 34 min |
| Aug 26, 3:26 PM MDT | Special Weather Statement | PIH | Bear Lake | 34 min |
| Aug 26, 3:28 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Oneida | 19 min |
| Aug 26, 3:47 PM MDT | Special Weather Statement | PIH | Oneida | 28 min |
| Aug 26, 3:53 PM MDT | Special Weather Statement | PIH | Butte | 37 min |
| Aug 26, 4:29 PM MDT | Special Weather Statement | PIH | Jefferson | 46 min |
| Aug 26, 4:51 PM MDT | Special Weather Statement | PIH | Bear Lake | 24 min |
| Aug 26, 4:58 PM MDT | Special Weather Statement | PIH | Madison | 32 min |
| Aug 26, 5:08 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 37 min |
| Aug 26, 5:28 PM MDT | Special Weather Statement | PIH | Fremont | 32 min |
| Aug 26, 5:43 PM MDT | Special Weather Statement | PIH | Bonneville | 32 min |
| Aug 26, 5:58 PM MDT | Special Weather Statement | PIH | Teton | 47 min |
Nearby
Red Flag Warnings in Idaho, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.